Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 9, 2016, 1:16 AM CDT for Jewell County, Mitchell County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 1:16 AM CDT (06:16 UTC)
- Expired
- May 9, 2016, 2:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:22 AM CDT | HAIL 1.25 | 10 Ssw Beloit, KS | DELAYED REPORT FROM EARLY MONDAY MORNING. |
| May 9, 1:32 AM CDT | HAIL 0.5 | Beloit, KS | COPIOUS AMOUNTS OF DIME SIZE HAIL AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:56 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WUUS53 KGID 090616
SVRGID
KSC089-123-090700-
/O.NEW.KGID.SV.W.0064.160509T0616Z-160509T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
116 AM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 116 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF BELOIT...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...ASHERVILLE...SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3948 9839 3957 9825 3966 9793 3922 9793
3922 9827
TIME...MOT...LOC 0616Z 240DEG 32KT 3940 9821
HAIL...1.75IN
WIND...60MPH
$$
ADP3 follow-up statements
753
WWUS53 KGID 090630
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
130 AM CDT MON MAY 9 2016
KSC089-123-090700-
/O.CON.KGID.SV.W.0064.000000T0000Z-160509T0700Z/
MITCHELL KS-JEWELL KS-
130 AM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR MITCHELL AND SOUTHEASTERN JEWELL COUNTIES...
AT 130 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELOIT...MOVING
NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...ASHERVILLE...SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3948 9839 3957 9825 3966 9793 3922 9793
3922 9827
TIME...MOT...LOC 0630Z 240DEG 32KT 3946 9807
HAIL...1.50IN
WIND...60MPH
$$
ADP700
WWUS53 KGID 090643
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
143 AM CDT MON MAY 9 2016
KSC089-123-090700-
/O.CON.KGID.SV.W.0064.000000T0000Z-160509T0700Z/
MITCHELL KS-JEWELL KS-
143 AM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR MITCHELL AND SOUTHEASTERN JEWELL COUNTIES...
AT 142 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSVILLE...OR
10 MILES NORTHEAST OF BELOIT...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...ASHERVILLE...SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3948 9839 3957 9825 3966 9793 3922 9793
3922 9827
TIME...MOT...LOC 0642Z 231DEG 33KT 3957 9797
HAIL...1.00IN
WIND...60MPH
$$
ADP017
WWUS53 KGID 090655
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
155 AM CDT MON MAY 9 2016
KSC089-123-090705-
/O.EXP.KGID.SV.W.0064.000000T0000Z-160509T0700Z/
MITCHELL KS-JEWELL KS-
155 AM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL AND SOUTHEASTERN
JEWELL COUNTIES WILL EXPIRE AT 200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HASTINGS.
LAT...LON 3948 9839 3957 9825 3966 9793 3922 9793
3922 9827
TIME...MOT...LOC 0654Z 240DEG 32KT 3957 9797
$$
ADPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, May 8, 6:25 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 320 PM CDT SUN MAY 8 2016 SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP. THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER 3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER 4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20 KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT WOULD BE MAINLY TO THE EAST OF HIGHWAY 281. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN MAY 8 2016 OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY. MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT. GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY AFTERNOON. TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE. WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM WITH HIGHS IN THE 60S. THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS WITH HIGHS IN THE UPPER 60S AND LOWER 70S. SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS. HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING. THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS TIME. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 619 PM CDT SUN MAY 8 2016 THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR ADDITIONAL SHOWER AND STORM ACTIVITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, May 9, 1:04 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 104 AM CDT MON MAY 9 2016 KSZ005>007-017>019-091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 104 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...OVERNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM FOR ROOKS...OSBORNE...MITCHELL AND JEWELL COUNTIES. A FEW THUNDERSTORMS COULD STILL PRODUCE LARGE HAIL UP TO AROUND GOLF BALL SIZE...AND DAMAGING WIND GUSTS TO AROUND 60 MPH. IN ADDITION...OVERNIGHT RAINFALL AMOUNTS OF AT LEAST 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLOODING OF MAINLY SMALL STREAMS AND RURAL ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION MAY STILL BE REQUIRED EARLY THIS MORNING. PLEASE RELAY ANY REPORTS OF LARGE HAIL...DAMAGING WINDS OR FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-072>077-082>087-091200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 104 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTH CENTRAL NEBRASKA. .DAY ONE...OVERNIGHT. AT LEAST ISOLATED THUNDERSTORM ACTIVITY REMAINS POSSIBLE OVERNIGHT...ESPECIALLY WITHIN COUNTIES EAST OF THE HIGHWAY 281 CORRIDOR. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DWINDLED SINCE EARLIER IN THE EVENING...A FEW STRONG STORMS WITH HAIL UP TO AROUND NICKEL SIZE AND WIND GUSTS UP TO AROUND 50 MPH CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD NOT BE NEEDED OVERNIGHT...BUT ANY REPORTS OF POSSIBLE HAIL OR STRONG WINDS WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, May 9, 12:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1233 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL 5 N VICTOR 39.32N 98.28W
05/09/2016 M1.00 INCH MITCHELL KS LAW ENFORCEMENT
CORRECTED SOURCE OF REPORT
1221 AM HAIL 12 ENE HUNTER 39.30N 98.19W
05/09/2016 M1.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDALocal storm report, May 9, 12:36 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1236 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL 8 S BELOIT 39.35N 98.11W
05/09/2016 M1.25 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDALocal storm report, May 9, 12:44 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1244 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL 6 NNE LURAY 39.20N 98.65W
05/09/2016 M1.00 INCH OSBORNE KS TRAINED SPOTTER
&&
PBEDALocal storm report, May 9, 12:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1257 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL 2 NNE ASHERVILLE 39.43N 97.96W
05/09/2016 M1.00 INCH MITCHELL KS STORM CHASER
REPORT RELAYED FROM OAX. LOCATION EST FROM CHASER.
&&
PBEDALocal storm report, May 9, 1:02 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL HUNTER 39.24N 98.40W
05/09/2016 M1.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDALocal storm report, May 9, 1:14 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
114 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL 5 N VICTOR 39.32N 98.28W
05/09/2016 M0.88 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 43 min |
| May 8, 7:06 PM CDT | Tornado Warning | GID | Phillips | 24 min |
| May 8, 7:15 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| May 8, 7:45 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 8:08 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 5 hr |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 8, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 47 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 8, 9:37 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| May 8, 9:42 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 8, 9:57 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| May 8, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 43 min |
| May 8, 10:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
| May 8, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 42 min |
| May 8, 10:51 PM CDT | Special Weather Statement | GID | Rooks | 39 min |
| May 8, 11:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 52 min |
| May 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| May 9, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 35 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 48 min |
| May 9, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 14 min |
| May 9, 1:41 AM CDT | Areal Flood Warning | GID | Mitchell, Osborne, Rooks | 9 hr |
| May 9, 1:57 AM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 9, 2:28 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| May 9, 2:48 AM CDT | Special Weather Statement | GID | Rooks | 27 min |
| May 9, 3:01 AM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 9, 3:11 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 9, 3:29 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| May 9, 5:33 PM CDT | Special Weather Statement | GID | Jewell | 42 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 43 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 9, 6:46 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 9, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.